An improved estimator of the density at the boundary

Zhang, S.; Karunamuni, R. J. and Jones, M. C. (1999). An improved estimator of the density at the boundary. Journal of the American Statistical Association, 94(448) pp. 1231–1241.

URL: http://www.jstor.org/stable/2669937

Abstract

We propose a new method of boundary correction for kernel density estimation. The technique is a kind of generalized reflection method involving reflecting a transformation of the data. The transformation depends on a pilot estimate of the logarithmic derivative of the density at the boundary. In simulations, the new method is seen to clearly outperform an earlier generalized reflection idea. It also has overall advantages over boundary kernel methods and a nonnegative adaptation thereof, although the latter are competitive in some situations. We also present the theory underlying the new methodology.

Viewing alternatives

Item Actions

Export

About

Recommendations